Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Aching bones, muscles, crawling feeling on legs, itches on neck, arms that puff up. Elevated ESR, WBC. Suggestions for treatment ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2000
Answered : 170 Questions
over the last 7 months my bones, and muscles have ached with or without taking ibuprofen. my dr told me 7 months ago i was pre menopausal, although the following months results showed normal.... so i put up with hot flushes during the evening and night... i seem to sleep about 2-3 hours then awake, finding it hard to drop off again. at one stage i was told i had sciatica as i was very stiff all over. now my dr has told me i have tennis elbow because of my job ( cleaning) although i have done the same work for 10 years. i had 3 lots of blood tests done at intervals of about a month.... the first ones i had elevated crp and esr. the second ones those rates were coming down however my wbc was up instead. on the third ones all seems to be looking good, my neutrophils, and lymphocytes are just a bit above normal. so my dr has assumed that i am making up my aches and pains and has issued me with depression and anxiety forms to take back to him completed.... i have many more symptoms but i tell my dr and he does'nt listen. i had a feeling of crawling on my like there was a fly or insect on me, but there wasn't. that happens occasionally, also on my back of neck i get that. i have excruitiating itches every now and again always in the same spots on my arms or wrists or ankles, which seem to puff up like an insect bite when i scratch them. i would like to know what on earth all these aches etc are, my muscles are feeling weakened now, i find it hard to lift up a kettle etc. i feel like my back side has no padding when i am sitting down. I am taking ibuprofen mostly but they don't always help....sometimes after a walk i feel like my legs don't belong to my body.... they also ache very much... i cannot bend over to touch my toes anymore without being in pain. I am dreading winter because i find it hard to put socks on.
Posted Fri, 27 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Atul Wankhede 2 hours later

Thanks for posting your query.

After carefully going through yours and your family history, I think its a complicated situation. There are few symptoms which are unrelated to the other symptoms. For example your physician might be right about you being premenopausal, if you have some symptoms like irregularities in menses, hot flushes, mood swings, body aches and so on. These at times are also caused by prolonged use of birth control pills, so consider stopping them for a while. These things will go away when menopause completely ensues.

Your blood report with raised counts only signifies that there is an infection somewhere. This may be the cause of the whole case or just a part. So check your temperature few times a day, think of throat, urinary, bowel or particular bone infection as a possibility.

The part of weakness is difficult to assess from my end, but I will tell you things that might cause it, besides the things said above. Foremost your haemoglobin might be low and abnormal, or your abnormal hormonal pattern, or insufficient nutrition with less proteins, and so on. The treatment will be decided accordingly.

The itching sounds more allergic than physical bite or any other thing. Take anti allergic medicines under your physicians guidance for few days and use topical ointment over the patch of affected skin. I'm sure you will be relieved by that.

In my opinion, let some time go by and things will come to normal. Switch your anti inflammatory drug Ibuprofen if it is not helping. Do mild exercises and eat healthy food.

Hope I answered your questions and wish you an early recovery. If you need more help, I'm available for follow up.

Above answer was peer-reviewed by
Follow-up: Aching bones, muscles, crawling feeling on legs, itches on neck, arms that puff up. Elevated ESR, WBC. Suggestions for treatment ? 2 hours later
in the earliest of my symptoms i did stop taking the pill, as they are cerazette i had not bled for two years... after stopping for 2 months i still had not bled and my doctor advised me to take them now i am taking them again, i have had the odd days of spotting twice since. i was bitten or stung in the middle of my spine area while i was holiday in april.... when 2 days later i had a bump behind my left knee i was concerned. another doctor told me that is was a bakers cyst, and unrelated to being stung.... i had to take anti histamines to reduce the itching and swelling on my back. i am sorrry i never put alll this in to start with, but as it's been going on for so long i forget what happened in the early days.... i also had a throat infection as my glands were swollen. i have dealt with a very stressful time lately as my best friend has breast cancer and i've been supporting her through her treatment.... obviously i am anxious about this....not severly depressed tho! my doctor seems to think i am. so basically i should wait and come off the pill then?
Answered by Dr. Atul Wankhede 2 hours later
Hi again.

Thanks for replying back. It is indeed very helpful to know the details you posted.

Your anxiety is but natural but do not let it get the best of you. As I previously said these are unrelated events. The bite on your back had nothing to do with an obvious Baker's cyst. I hope the anti histaminic's helped you get rid of swelling and itching, and I hope you were given antibiotic course for throat infection.

Forgive me but I'm no expert on contraceptives but you should seek advice from an expert at earliest. May be its all related to the pills or may be not but it deserves consideration.

Hope your ordeal comes to an end soon. Feel free to ask anything more you need to know.

Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor